Universiti Teknologi Malaysia Institutional Repository

Approximate solution of forced korteweg-de vries equation

Ong, Chee Tiong and Mohamad, Mohd. Nor and Shanpu, Samuel Shen (2002) Approximate solution of forced korteweg-de vries equation. Matematika, 18 (2). pp. 67-78. ISSN 0127 8274

[img] PDF (Full text)

Official URL:


Several findings on forced solitons generated by the forced Korteweg de Vries equation (fKdV) are discussed in this paper. This equation has lost group symmetries due to the forcing term. The traditional group-theoretical approach can no longer generate analytic solution of solitons, because there are no infinitely many conservation laws. Approximate solution and numerical simulation seem to be the only way to solve fKdV equations. In this paper we show how approximate scheme can be used to solve the fKdV equation and generate uniform forced solitons. A detail derivation of the approximate solution was provided and various profiles of fKdV such as the depth of depression zone; hd, amplitude; as, speed; s and the period; Ts of generation of forced uniform solitons was given.

Item Type:Article
Uncontrolled Keywords:Forced soliton; uniform soliton; soliton collision; forced Korteweg de-Vries equation
Subjects:Q Science > QA Mathematics
ID Code:2410
Deposited By: Assoc Prof Dr Chee Tiong Ong
Deposited On:19 Jun 2007 01:27
Last Modified:23 Oct 2017 08:04

Repository Staff Only: item control page